Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 1, 2008, 5:23 AM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 1, 2008, 11:55 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 5:23 AM CDT (10:23 UTC)
- In effect from
- May 1, 2008, 11:55 AM CDT
- Expired
- May 1, 2008, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6355 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 011023 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 523 AM CDT THU MAY 1 2008 ...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS TODAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN ACROSS THE ROCKY MOUNTAINS TODAY. SURFACE LOW PRESSURE WILL ALSO DEEPEN NEAR THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. THE COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING MID LEVEL WIND SPEEDS ACROSS THE REGION WILL BRING STRONG WINDS TO THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. VERY WINDY CONDITIONS WILL ALSO IMPACT THE SOUTHEASTERN NEW MEXICO PLAINS... THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE NORTHWESTERN PERMIAN BASIN. TXZ074-012100- /O.EXB.KMAF.HW.W.0035.080501T1023Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 523 AM CDT THU MAY 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL BEGIN TO SUBSIDE LATE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NMZ027-TXZ258-012100- /O.EXT.KMAF.HW.W.0035.080501T1023Z-080502T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 423 AM MDT THU MAY 1 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL MIDNIGHT MDT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 45 TO 55 MPH...WITH GUSTS UP TO 80 MPH TODAY. THESE WINDS WILL PERSIST THROUGH LATE THIS EVENING...BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT TONIGHT. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-029-033-034-TXZ045-046-050-057>060-067-012100- /O.NEW.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS 523 AM CDT THU MAY 1 2008 /423 AM MDT THU MAY 1 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE NORTHWESTERN PERMIAN BASIN...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH ACROSS THE ADVISORY AREA. WIND GUSTS BETWEEN 50 AND 55 MPH WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND THE VAN HORN CORRIDOR. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELLING IN THE WIND ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. $$ 21
2 follow-up statements
000 WWUS74 KMAF 011655 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1155 AM CDT THU MAY 1 2008 ...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS INCLUDING THE PERMIAN BASIN TODAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN ACROSS THE ROCKY MOUNTAINS TODAY. SURFACE LOW PRESSURE WILL ALSO DEEPEN NEAR THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. THE COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING MID LEVEL WIND SPEEDS ACROSS THE REGION WILL BRING STRONG WINDS TO THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. VERY WINDY CONDITIONS WILL ALSO IMPACT THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND MUCH OF THE PERMIAN BASIN. NMZ028-029-033-034-TXZ057-020100- /O.UPG.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/ /O.EXB.KMAF.HW.W.0035.080501T1700Z-080502T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 1155 AM CDT THU MAY 1 2008 /1055 AM MDT THU MAY 1 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. $$ TXZ074-020100- /O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1155 AM CDT THU MAY 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 60 TO 65 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL BEGIN TO SUBSIDE LATE THIS EVENING. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NMZ027-TXZ258-020100- /O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1055 AM MDT THU MAY 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... WEST TO SOUTHWEST WINDS OF 45 TO 55 MPH...WITH GUSTS UP TO 80 MPH ARE EXPECTED THROUGH THE DAY. THESE WINDS WILL PERSIST THROUGH LATE THIS EVENING...BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT TONIGHT. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ047-051-052-061-062-068-080-020100- /O.EXA.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/ BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-MARFA PLATEAU- INCLUDING THE CITIES OF...GAIL...STANTON...BIG SPRING...ODESSA... MIDLAND...CRANE...MARFA 1155 AM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. WIND GUSTS BETWEEN 45 AND 55 MPH WILL ALSO BE POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. $$ TXZ045-046-050-058>060-067-020100- /O.CON.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/ GAINES-DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-WARD- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS 1155 AM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. WIND GUSTS BETWEEN 50 AND 55 MPH WILL ALSO BE POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. $$
000 WWUS74 KMAF 011921 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU MAY 1 2008 ...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS INCLUDING THE PERMIAN BASIN TODAY... .A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE NORTH OF THE AREA TODAY. IN ADDITION...A WEAK COLD FRONT WILL CONTINUE TO MOVE TOWARDS THE AREA AS A SURFACE LOW DEEPENS AND LIKEWISE MOVES INTO THE PLAINS. THE COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING MID LEVEL WIND SPEEDS ACROSS THE REGION WILL CONTINUE THE STRONG WINDS ACROSS THE MOUNTAIN REGIONS AND VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND MUCH OF THE PERMIAN BASIN. TXZ074-020100- /O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 221 PM CDT THU MAY 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... EXPECT WESTERLY WINDS ACROSS THE DAVIS MOUNTAINS TO BE 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH POSSIBLE THIS AFTERNOON AND EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NMZ027-TXZ258-020100- /O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 121 PM MDT THU MAY 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... WINDS ACROSS THE GUADALUPE MOUNTAINS CONTINUE TO GUST TO NEAR 80 MPH IN THE BOWL AND TO NEAR 70 MPH NEAR THE PINERY/GUADALUPE PASS. EXPECT THIS TO CONTINUE INTO THE LAST AFTERNOON/EARLY EVENING HOURS. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-029-033-034-TXZ057-020100- /O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN 221 PM CDT THU MAY 1 2008 /121 PM MDT THU MAY 1 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... WEST TO SOUTHWEST WINDS WILL CONTINUE TO NEAR 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. $$ TXZ045>047-050>052-058>062-067-068-080-020100- /O.CON.KMAF.WI.Y.0019.000000T0000Z-080502T0100Z/ GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...ANDREWS... STANTON...BIG SPRING...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MARFA 221 PM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. WIND GUSTS BETWEEN 45 AND 55 MPH WILL ALSO BE POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO NEAR ONE MILE. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 5:05 AM CDT, 18 minutes earlier.
Area forecast discussion, May 1, 5:05 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT THU MAY 1 2008
.DISCUSSION...
ANOTHER VERY WINDY AND DRY DAY CAN BE EXPECTED ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. THE DRYLINE HAS RETREATED WESTWARD AND
EXTENDED FROM THE CENTRAL PERMIAN BASIN TO THE LOWER TRANS PECOS
REGION AS OF 4 AM CDT. EVEN A FEW LOW CLOUDS HAD DEVELOPED ACROSS
EASTERN TERRELL AND PECOS COUNTIES. THIS LOW LEVEL MOISTURE WILL BE
SHORT LIVED THOUGH AS THE DRYLINE QUICKLY ADVANCES EASTWARD THIS
MORNING...AND DEWPOINTS DROP BACK DOWN INTO THE SINGLE DIGITS AND
TEENS ACROSS THE ENTIRE CWFA.
A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY SPINNING ACROSS THE
NORTHERN ROCKY MOUNTAINS WILL TRANSLATE EASTWARD TOWARD THE CENTRAL
PLAINS THIS AFTERNOON. STRONG MID LEVEL WINDS WILL ROUND THE BASE OF
THE TROUGH ACROSS NEW MEXICO AND WEST TEXAS TODAY. SURFACE LOW
PRESSURE WILL DEEPEN ACROSS THE KS/OK/TX PANHANDLE VICINITY THIS
AFTERNOON...WITH THE ASSOCIATED TROUGH AXIS EXTENDING SOUTHWESTWARD
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE TIGHT
PRESSURE GRADIENT ALONG THIS FEATURE...COMBINED WITH 850-700 MB
LAYER WINDS AVERAGING BETWEEN 35-40 KNOTS SHOULD RESULT IN WIND
ADVISORY CRITERIA BEING MET ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND
THE NORTHWESTERN BASIN. THE STRONGEST ADVISORY WINDS WILL AFFECT THE
EDDY COUNTY PLAINS AND THE VAN HORN CORRIDOR...WHERE WESTERLY WINDS
OF 30-40 MPH...WITH GUSTS TO 55 MPH ARE EXPECTED. HIGH WINDS SHOULD
ALSO AFFECT THE GUADALUPE AND DAVIS MTNS THROUGH THE DAY. GUSTS TO
80 MPH ARE POSSIBLE IN THE GUADALUPES...WITH GUSTS TO 65 MPH IN THE
HIGHER ELEVATIONS OF THE DAVIS MTNS. HIGH TEMPERATURES WILL BE JUST
A FEW DEGREES COOLER THAN YESTERDAY...BUT WILL STILL WARM INTO THE
80S AND 90S.
A WEAK COLD FRONT WILL MOVE SOUTHWARD ACROSS THE FORECAST AREA LATE
TONIGHT...BRINGING NW/N WINDS BEHIND IT AND COOLER LOW TEMPS FOR
FRIDAY MORNING. WINDS SHOULD BACK MORE TO THE WEST BY FRIDAY
AFTERNOON IN ADVANCE OF THE NEXT STRONGER COLD FRONT THAT WILL BE
ENTERING THE TEXAS PANHANDLE BY LATE IN THE AFTERNOON. WINDS WILL
STILL BE ABOVE 20 MPH ACROSS SOME AREAS...AND WITH VERY DRY AIR IN
THE WAKE OF THE INITIAL FRONT...FIRE WEATHER CONCERNS WILL BE IN
PLACE AGAIN ACROSS NORTHERN PORTIONS OF THE CWFA FRIDAY AFTERNOON.
THE STRONGER FRONT WILL MOVE ACROSS OUR AREA FRIDAY NIGHT...AND WILL
BRING LOW TEMPERATURES DOWN INTO THE 40S ACROSS MUCH OF THE REGION
BEHIND IT EARLY SATURDAY MORNING. HIGHS SHOULD ONLY WARM INTO THE
70S ACROSS MOST AREAS SATURDAY.
THE WEATHER PATTERN MAY BECOME MORE INTERESTING BEGINNING SUNDAY AND
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. MODELS ARE IN AGREEMENT
THAT AN UPPER LEVEL LOW WILL CUT OFF NEAR SOUTHERN CALIFORNIA SUNDAY
AND WILL HOLD IN PLACE THROUGH TUESDAY BEFORE LIFTING EASTWARD BY
WEDNESDAY. INCREASING SOUTHWEST FLOW ALOFT AND ASSOCIATED BACKING
LOW LEVEL WINDS SHOULD HELP BRING LOW LEVEL MOISTURE BACK ACROSS THE
AREA EARLY NEXT WEEK. WE HAVE INCLUDED A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST ACROSS MOST AREAS SUNDAY THROUGH
TUESDAY NIGHT. THE NEW RUNS OF THE GFS AND ECMWF ARE SHOWING SOME
INCREASE IN THE QPF OUTPUT...SO AT LEAST THERE IS HOPE FOR WETTING
RAINS ACROSS PORTIONS OF OUR AREA EARLY NEXT WEEK. /21/
&&
.FIRE WEATHER...
VERY CRITICAL FIRE WEATHER CONDITIONS WILL CREATE A PARTICULARLY
DANGEROUS SITUATION TODAY AS SOUTHWEST TO WEST WINDS INCREASE TO
HIGHER SPEEDS THAN WEDNESDAY. RECOVERY WAS VERY POOR TO POOR THIS
MORNING FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...SOUTH THROUGH THE PRESIDIO VALLEY. RECOVERY WAS FAIR TO
GOOD FROM THE TRANS PECOS AND BIG BEND REGION EASTWARD. RH/S WILL
DROP TO THE SINGLE DIGITS AGAIN AREAWIDE AS SOUTHWEST WINDS INCREASE
THIS MORNING AND AFTERNOON. THE STRONGEST WINDS WILL BE IN THE
GUADALUPE AND DAVIS MOUNTAINS WHERE SUSTAINED WINDS OF 35 TO 55 MPH
WILL OCCUR...WITH GUSTS OF 65 TO 80 MPH. THE VAN HORN AREA...UPPER
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
WILL SEE SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH. ALL OF THESE LOCATIONS WILL SEE EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS. OVER THE REST OF WEST TEXAS...20 TO 30 MPH
WINDS AND VERY HIGH FIRE DANGER WILL BE COMMON. ALTHOUGH A FEW
LOCATIONS IN THE GUADALUPE AND DAVIS MOUNTAINS...AND THE SOUTHEAST
NEW MEXICO PLAINS...STILL HAD WINDS OVER 20 MPH AND RH/S BELOW 15
PERCENT...THINK THERE WILL BE A LULL IN THE WINDS IN MOST OF THESE
LOCATIONS...OR RH/S WILL INCREASE ABOVE 15 PERCENT THROUGH THE EARLY
DAYLIGHT HOURS. THEREFORE...WILL CONTINUE WITH THE RED FLAG WARNING
FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS PECOS
FROM 10 AM CDT UNTIL 10 PM CDT.
A COLD FRONT WILL MOVE INTO THE AREA...MAINLY AFTER 02/06Z...WITH
WINDS TURNING TO THE NORTH OR NORTHWEST ALONG AND EAST OF THE PECOS
RIVER. WIND SPEEDS WILL DIMINISH A LITTLE AHEAD OF THE FRONT AND
WILL NOT BE OVERLY STRONG BEHIND IT OVERNIGHT. HOWEVER...DRY AIR
WILL STILL GRIP THE AREA IN FRONT OF...AND BEHIND...THE FRONT WITH
ONLY POOR RECOVERY EXPECTED AREAWIDE. IN ADDITION...MINIMUM
AFTERNOON RH/S WILL STILL BE IN THE SINGLE DIGITS FRIDAY AFTERNOON.
ALTHOUGH WIND SPEEDS WILL GENERALLY STAY BELOW 20 MPH BEHIND THE
FRONT LATE TONIGHT AND FRIDAY MORNING...THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS AND
PERMIAN BASIN COULD SEE WEST TO NORTHWEST WINDS OF 20 MPH OR GREATER
FRIDAY AFTERNOON. THEREFORE... A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THESE AREAS FROM 02/18Z UNTIL 03/00Z. A MORE SUBSTANTIAL PUSH
OF COOL AIR WILL MOVE SOUTH OVER THE AREA FRIDAY NIGHT. THIS SHOULD
ALLOW FOR BETTER RECOVERY MOST AREAS FRIDAY NIGHT...BUT MINIMUM
AFTERNOON RH/S SATURDAY AFTERNOON WILL STILL BE GENERALLY LESS THAN
15 PERCENT AREAWIDE. FORTUNATELY WIND SPEEDS SATURDAY AFTERNOON ARE
EXPECTED TO STAY BELOW 20 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 51 81 44 / 0 0 0 0
CARLSBAD NM 87 48 80 44 / 0 0 0 0
DRYDEN TX 95 59 90 56 / 0 0 0 0
FORT STOCKTON TX 93 55 86 49 / 0 0 0 0
GUADALUPE PASS TX 79 48 76 45 / 0 0 0 0
HOBBS NM 88 45 78 42 / 0 0 0 0
MARFA TX 84 43 79 41 / 0 0 0 0
MIDLAND INTL AIRPORT TX 91 50 82 45 / 0 0 0 0
ODESSA TX 91 51 82 46 / 0 0 0 0
WINK TX 96 48 87 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT FRIDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA.
&&
67/21Hazardous weather outlook, May 1, 4:37 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 AM CDT THU MAY 1 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 437 AM CDT THU MAY 1 2008 /337 AM MDT THU MAY 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 80 MPH WILL AFFECT THE GUADALUPE MOUNTAINS TODAY. SLIGHTLY LESS...BUT STILL STRONG...SOUTHWEST WINDS OF 35 TO 45 MPH AND GUSTS TO 65 MPH WILL AFFECT THE DAVIS MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT FOR THE DAVIS MOUNTAINS UNTIL 10 PM CDT...AND THE GUADALUPE MOUNTAINS UNTIL 1 AM CDT FRIDAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH WILL AFFECT THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN AREA AND NORTHERN PERMIAN BASIN. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM NOON UNTIL 8 PM CDT. IN ADDITION... AREAS OF BLOWING DUST CAN BE EXPECTED IN MOST OF THESE LOCATIONS. EXTREME FIRE DANGER WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS... ALL OF SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN...UPPER TRANS PECOS AND VAN HORN AREA TODAY. VERY WINDY CONDITIONS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY AND CREATE VERY CRITICAL FIRE WEATHER CONDITIONS THAT WILL PROMOTE EXPLOSIVE FIRE GROWTH AND VERY RAPID SPREAD. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 10 PM CDT FRIDAY EVENING. VERY HIGH TO EXTREME FIRE DANGER WILL ALSO AFFECT MOST OF THE REST OF WEST TEXAS TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WILL AID RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING IS ALSO IN EFFECT FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS FROM 10 AM CDT UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS AND PERMIAN BASIN FRIDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:24 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 23 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.